Alert archive / Pennsylvania / Frost Advisories in 2012
Frost Advisory 8, NWS State College, PA
NWS State College, PA issued this frost advisory at Sep 19, 2012, 1:36 PM EDT for 4 counties in Pennsylvania. It took effect at Sep 19, 2012, 10:00 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2012, 1:36 PM EDT (17:36 UTC)
- In effect from
- Sep 19, 2012, 10:00 PM EDT
- Expired
- Sep 20, 2012, 9:00 AM EDT
- In force
- 11 hr
- Issued by
- NWS State College, PA
Counties Cameron County, PA, Elk County, PA, McKean County, PA, Potter County, PA
The radar
The State College radar (KCCX), 80 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
429 WWUS71 KCTP 191736 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 136 PM EDT WED SEP 19 2012 PAZ005-006-010-011-200145- /O.NEW.KCTP.FR.Y.0008.120920T0200Z-120920T1300Z/ MCKEAN-POTTER-ELK-CAMERON- INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...ST. MARYS... RIDGWAY...EMPORIUM 136 PM EDT WED SEP 19 2012 ...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EDT THURSDAY. * TEMPERATURES...IN THE MIDDLE TO UPPER 30S. * TIMING...MIDNIGHT TO 8 AM THURSDAY MORNING * IMPACTS...AREAS OF FROST WILL DAMAGE UNPROTECTED CROPS AND TENDER VEGETATION. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ DEVOIR
2 follow-up statements
506 WWUS71 KCTP 192342 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 742 PM EDT WED SEP 19 2012 PAZ005-006-010-011-201300- /O.CON.KCTP.FR.Y.0008.120920T0200Z-120920T1300Z/ MCKEAN-POTTER-ELK-CAMERON- INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...ST. MARYS... RIDGWAY...EMPORIUM 742 PM EDT WED SEP 19 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THURSDAY... * TEMPERATURES...IN THE MIDDLE TO UPPER 30S. * TIMING...MIDNIGHT TO 8 AM THURSDAY MORNING * IMPACTS...AREAS OF FROST WILL DAMAGE UNPROTECTED CROPS AND TENDER VEGETATION. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ DANGELO
061 WWUS71 KCTP 201002 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 602 AM EDT THU SEP 20 2012 PAZ005-006-010-011-201300- /O.CON.KCTP.FR.Y.0008.000000T0000Z-120920T1300Z/ MCKEAN-POTTER-ELK-CAMERON- INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...ST. MARYS... RIDGWAY...EMPORIUM 602 AM EDT THU SEP 20 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...BOTTOMING OUT IN THE MID 30S. * TIMING...EARLY THIS MORNING. * IMPACTS...AREAS OF FROST WILL DAMAGE UNPROTECTED CROPS AND TENDER VEGETATION. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at Sep 19, 10:48 AM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Sep 19, 10:48 AM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1048 AM EDT WED SEP 19 2012 .SYNOPSIS... A HIGH PRESSURE RIDGE WILL BUILD INTO PENNSYLVANIA TODAY AND REMAIN OVER THE AREA THROUGH LATE WEEK. A COLD FRONT WILL LIKELY PUSH THROUGH THE STATE SATURDAY OR SATURDAY NIGHT. A DEEP UPPER LEVEL TROUGH WILL ROTATE THROUGH THE REGION SUNDAY AND MONDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... RISING 500 MB HEIGHTS AND LARGE SCALE SUBSIDENCE IS MAKING FOR A GLORIOUS FALL MORNING. WITH THE RELATIVELY COOL AIR ALOFT AND WARMER LAKES...SOME LAKE STRATUS STREAMERS AND EVEN SOME SELF DESTRUCTO CU ARE IMPACTING MY NORTHWESTERN COUNTIES. THESE WILL LIKELY PERSIST THROUGH THIS AFTERNOON AS ANOTHER WEAK SHEAR AXIS TRACKS THROUGH THE UPPER LEVEL FLOW. THE REST OF THE AREA SHOULD REMAIN SUNNY. STILL EXPECT MAX TEMPS TO RANGE FROM THE UPPER 50S OVER THE NORTHERN HIGH COUNTRY TO THE UPPER 60S OVER THE SUSQUEHANNA RIVER VALLEY. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/... THE COOLEST TEMPS SO FAR THIS SEASON ARE LIKELY TONIGHT...AS DRY AIR AND A CALM WIND UNDER SFC RIDGE ALLOW TEMPS TO FALL QUICKLY AFTER SUNSET. POCKETS OF FROST APPEAR LIKELY ACROSS THE NW MTNS WITH LOWS IN THE M/U30S. CURRENT THINKING IS THAT FROST WON/T BE WIDESPREAD ENOUGH FOR AN ADVISORY. HIGH PRES RIDGE WILL REMAIN OVER THE AREA ON THURSDAY. HOWEVER...IT/S ORIGINALLY COOL AIR MASS WILL BEGIN TO MODIFY...WITH 850 TEMPS REBOUNDING TO ARND 9C BY AFTN. AFTER THE COOL START...ABUNDANT SUNSHINE SHOULD PUSH TEMPS TO THE U60S AND L70S BY AFTN. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... OFFSHORE WESTERN ATLANTIC UPPER RIDGE BECOMES STATIONARY LATE THIS WEEK...KEEPING THE ATLANTIC SEABOARD IN BROAD SOUTHWEST FLOW ALOFT AND BRINGING A RETURN FLOW OF MILDER AIR BY THE END OF THIS WEEK. A DYING COLD FRONT WILL WORK INTO CENTRAL PA ON FRIDAY...PRODUCING MORE CLOUDS AND PERHAPS A FEW SHRA ACROSS THE CENTRAL MTNS FRI AFTN. HOWEVER...MOISTURE AND LG SCALE FORCING LACKING...SO WILL KEEP POPS BLW 50 PCT. LITTLE SPREAD AMONG MED RANGE GUIDANCE WITH RESPECT TO THE LG SCALE PATTERN OVR THE NORTHEAST CONUS THIS WEEKEND. ALL GUIDANCE INDICATING UPPER LOW OVR ONTARIO SHIFTS EAST...PUSHING A COLD FRONT THRU CENTRAL PA EITHER SAT OR SAT NIGHT. SHOWERS APPEAR A GOOD BET WITH FROPA THIS WEEKEND. HOWEVER...DUE TO TIMING UNCERTAINTY...HAVE SPREAD LOWER /CHC/ POPS ACROSS THE SAT AND SAT NIGHT PERIODS. 00Z GEFS INDICATES ONLY MEDIOCRE PWATS WITH THIS SYSTEM AND MEAN QPF OF LESS THAN A HALF INCH. AS THE UPPER TROF AXIS CROSSES THE REGION ON SUNDAY...ADDITIONAL SHOWERS ARE POSSIBLE ACROSS MAINLY WESTERN AND NORTHERN SECTIONS. DRIER...BUT COOL WEATHER APPEAR LIKELY LIKELY BY NEXT MONDAY...WHEN GEFS AND ECMWF MEAN 8H TEMPS FALL BLW SEASONAL NORMS. && .AVIATION /15Z WEDNESDAY THROUGH SUNDAY/... MOSTLY VFR OVER THE REGION TODAY AS HIGH PRESSURE BUILDS ACROSS THE REGION. LIGHT WINDS THIS MORNING WILL INCREASE TO 5 TO 10 FROM THE NW BY LATER THIS MORNING...BUT RELAX AGAIN THIS EVE. OUTLOOK...WED TO SATURDAY... THU..MAINLY VFR EXCEPT IN POSSIBLE AREAS MVFR/IFR OVERNIGHT. FRI...MAINLY VFR ISOLATED SHOWERS COULD PRODUCE SOME MVFR. SAT...VFR BUT COULD BE PERIOD OF MVFR AND IFR IN SHOWERS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...FITZGERALD NEAR TERM...DEVOIR/FITZGERALD SHORT TERM...FITZGERALD LONG TERM...DEVOIR/FITZGERALD AVIATION...GRUMM/GARTNER
Hazardous weather outlook, Sep 19, 10:36 AM EDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1036 AM EDT WED SEP 19 2012 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-201445- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 1036 AM EDT WED SEP 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in Pennsylvania, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.